Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 54, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 16, 2008, 1:21 PM EDT for Cayuga County, Wayne County, New York. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 16, 2008, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Wayne County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:28 PM EDT | HAIL 1 | Pultneyville, NY | |
| Jun 16, 1:45 PM EDT | HAIL 1 | Sodus, NY | |
| Jun 16, 1:54 PM EDT | HAIL 0.75 | Rose, NY | |
| Jun 16, 2:10 PM EDT | HAIL 1.25 | Cato, NY | |
| Jun 16, 2:20 PM EDT | HAIL 0.75 | Meridian, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 161720
SVRBUF
NYC011-117-161815-
/O.NEW.KBUF.SV.W.0054.080616T1721Z-080616T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CAYUGA COUNTY IN CENTRAL NEW YORK
WAYNE COUNTY IN WESTERN NEW YORK
* UNTIL 215 PM EDT
* AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ONTARIO...OR NEAR WEBSTER...AND MOVING EAST TO SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SODUS BY 130 PM EDT...
CATO BY 210 PM EDT...
WEEDSPORT BY 215 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.
LAT...LON 4311 7649 4303 7648 4302 7672 4315 7734
4328 7730 4330 7722 4329 7699 4328 7697
4329 7697 4323 7648 4320 7647 4312 7647
TIME...MOT...LOC 1721Z 282DEG 31KT 4321 7719
$$
RSH2 follow-up statements
000
WWUS51 KBUF 161740
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
140 PM EDT MON JUN 16 2008
NYC011-117-161815-
/O.CON.KBUF.SV.W.0054.000000T0000Z-080616T1815Z/
WAYNE NY-CAYUGA NY-
140 PM EDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTH CENTRAL CAYUGA AND EASTERN WAYNE COUNTIES...
AT 135 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING ONE INCH HAIL...OR ABOUT THE SIZE OF A QUARTER...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SODUS...OR 20 MILES EAST OF WEBSTER...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH ROSE BY 145 PM EDT...
WOLCOTT BY 150 PM EDT...
VICTORY BY 205 PM EDT...
CONQUEST BY 210 PM EDT...
CATO BY 215 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.
LAT...LON 4311 7649 4303 7648 4302 7672 4317 7711
4323 7711 4328 7709 4329 7699 4328 7697
4329 7695 4323 7648 4320 7647 4312 7647
TIME...MOT...LOC 1740Z 282DEG 31KT 4320 7696
$$
RSH000
WWUS51 KBUF 161758
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EDT MON JUN 16 2008
NYC011-117-161815-
/O.CON.KBUF.SV.W.0054.000000T0000Z-080616T1815Z/
WAYNE NY-CAYUGA NY-
157 PM EDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTH CENTRAL CAYUGA AND EASTERN WAYNE COUNTIES...
AT 156 PM EDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
ONE INCH HAIL...OR THE SIZE OF A QUARTER COIN...AND POSSIBLY
DAMAGING WINDS IN EXCESS OF 60 MPH WAS CROSSING EASTERN WAYNE
COUNTY. THIS STORM WAS LOCATED NEAR NORTH ROSE...OR 10 MILES
NORTHWEST OF MONTEZUMA...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CONQUEST BY 205 PM EDT...
CATO BY 210 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.
LAT...LON 4311 7650 4303 7648 4302 7673 4314 7690
4322 7708 4323 7709 4319 7692 4323 7688
4324 7685 4323 7649 4320 7647 4312 7647
TIME...MOT...LOC 1757Z 282DEG 31KT 4317 7675
$$
RSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:38 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 16, 12:38 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1238 PM EDT MON JUN 16 2008 .SYNOPSIS... A COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK THIS MORNING ACCOMPANIED BY A ROUND OF A FEW SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT...A DEEP TROUGH OF LOW PRESSURE IS EXPECTED TO BECOME ESTABLISHED OVER THE LOWER GREAT LAKES AND THE NORTHEAST WITH AN EXTENDED PERIOD OF WELL BELOW NORMAL TEMPERATURES AND UNSETTLED WEATHER CONDITIONS...WHICH WILL PERSIST THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... SEVERE STORMS DEVELOPING RAPIDLY ON DUAL LAKE BREEZE BOUNDARIES. HAIL AND DAMAGING WINDS THE MOST SIGNIFICANT THREAT. AREA FROM GRAND ISLAND TO EASTERN MONROE COUNTY THE MOST LIKELY FOR THE ACTIVITY THIS AFTERNOON ON LAKE ONTARIO AND ERIE BREEZE. TO THE SOUTH THE BOUNDARY WILL EXTEND FROM WESTFIELD THROUGH THE SOUTHERN END OF LIVINGSTON COUNTY. TONIGHT...EXPECT ONGOING SHOWER ACTIVITY TO WANE AND TAPER OFF FROM WEST TO EAST OVERNIGHT. THERE IS ABUNDANT LOW LEVEL MOISTURE FORECAST TO HANG AROUND WITH AN UPSLOPE NORTHWEST WIND FLOW. THE AREA MAY GET SOCKED IN WITH SOME LOW CLOUDS OVERNIGHT. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... UNSEASONABLY COLD UPPER LEVEL LOW WILL DROP INTO THE EASTERN GREAT LAKES TUESDAY AS A SIGNIFICANT MID LEVEL WAVE IS SHOWN TO ROTATE DOWN ACROSS THE AREA. THE POTENTIAL FOR SHOWERS WILL INCREASE DURING THE DAY TUESDAY WITH DAYTIME HEATING AS COLD POOL ALOFT (-20C AT 500 MB) DROPS ACROSS THE AREA. 850 MB TEMPERATURES DROPPING TO +2C TO +4C...AROUND 2 STANDARD DEVIATION BELOW NORMAL...SHOULD RESULT IN AFTERNOON HIGHS ONLY REACHING THE UPPER 50S TO THE LOWER 60S. THESE TEMPERATURES WILL BE SOME 10 TO 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. THE COLD UPPER LOW WILL CONTINUE TO MAINTAIN ITSELF OVER THE REGION WEDNESDAY AS IT MOVES FROM NORTHERN NEW YORK STATE INTO QUEBEC. A MOIST...COOL...CYCLONIC FLOW WILL CONTINUE WITH WEAK IMPULSES ROTATING AROUND THE UPPER LOW. WE SHOULD SEE SCATTERED TO LIKELY PROBABILITIES OF SHOWERS DEVELOPING...ESPECIALLY DURING THE AFTERNOON HOURS WITH THE GREATEST CHANCES OVER THE NORTH COUNTRY WHICH WILL BE CLOSER TO THE SHORT WAVE ENERGY. HIGH TEMPERATURES FOR WEDNESDAY WILL BE SIMILAR TO TUESDAY AND ONLY IN THE UPPER 50S TO LOWER 60S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... VORT LOBES/MOISTURE ROTATING ARND THE COLD UPPER LOW OVER QUEBEC WILL BRING CHC OF SHWRS WED NGT/THU WITH TEMPS STAYING WELL BELOW NORMAL VALUES WITH LOWS WED NGT IN THE MID 40S TO ARND 50 AND HIGHS THU IN THE MID TO UPPER 60S. ON FRIDAY ANOTHER SHORT WAVE DROPS SE ACROSS THE AREA ARND THE UPPER LOW. GFS PRECIP LOOKS OVERDONE AND WENT MORE TWD ECMWF BUT WILL CONTINUE LOW CHC SHWRS. TEMPS ALOFT MODERATE WITH 850 TEMPS RISING TO +7 TO +11C WITH HIGHS GETTING TO THE LOWER 70S. SATURDAY, GFS HAS MID LVL TROUGH MOVING EAST ACROSS THE REGION WHILE ECMWF HAS WEAK SFC RIDGE OVER THE AREA. AGAIN GFS PRECIP LOOKS OVERDONE AND HAVE GONE TWD HPC GUIDANCE WITH LOW CHC POPS. TEMPS ONLY SLGTLY BELOW NORMAL LVLS WITH HIGHS IN THE LOW TO MID 70S. SUNDAY SHLD BE PTLY-MSTLY SUNNY WITH ECMWF/HPC GUIDANCE SHOWING A RIDGE EXTENDING NE FROM THE OHIO VALLEY TO LOWER LKS. HIGHS IN THE MID TO UPPER 70S. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... COMBINED LAKE ERIE AND ONTARIO LAKE BREEZE BOUNDARY EXTENDING FROM THE NIAGARA PENINSULA THROUGH ROCHESTER WILL IMPACT KIAG AND KROC WITH SEVERE THUNDERSTORM THREAT THROUGH 21Z WITH HAIL AND DAMAGING WINDS THE GREATEST THREAT. KBUF SHOULD STAY WITHIN THE LAKE BREEZE SHADOW, I DO NOT EXPECT ANY STORMS THROUGH 21Z TO MOVE DIRECTLY ACROSS KBUF BUT THE SITE COULD EXPERIENCE OUTFLOW BOUNDARY FROM THESE STORMS AND RAPID CHANGE IN WIND DIRECTION. KJHW SHOULD STAY SOUTH OF THE LAKE ERIE BOUNDARY BUT AFTER 18Z POTENTIAL FOR CONVECTION WILL INCREASE AS ENTIRE ARE HEATS UP. KART IN THE SAME SITUATION AS KBUF, WITHIN THE LAKE BREEZE OFF ONTARIO WHICH IS KEEPING ANY CONVECTION FROM DEVELOPING THROUGH 20Z. OUTLOOK... TUESDAY...MVFR/VFR WITH A CHANCE OF SHRA/TSRA. WEDNESDAY...VFR WITH A LOW CHANCE OF -SHRA. THURSDAY...VFR WITH A LOW CHANCE OF -SHRA. FRIDAY...VFR WITH A LOW CHANCE OF -SHRA. && .MARINE... NO MARINE HEADLINES ARE NEEDED THROUGH THIS EVENING AS WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. A COLD FRONT WILL CROSS THE LOWER GREAT LAKES REGION THIS MORNING WITH A SECONDARY FRONT CROSSING THE AREA TONIGHT. COLD ADVECTION WILL FOLLOW LATE TONIGHT INTO WEDNESDAY WITH BRISK WESTERLIES RESULTING IN WAVES UP INTO THE 4 FOOT RANGE. SMALL CRAFT ADVISORIES MAY NEED TO BE POSTED FOR A PORTION OF THIS TIME PERIOD...ESPECIALLY ALONG THE NEARSHORES OF LAKE ONTARIO. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TAN NEAR TERM...TAN/ZAFF SHORT TERM...TMA LONG TERM...JJP AVIATION...TAN MARINE...TMA
Hazardous weather outlook, Jun 16, 5:48 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 548 AM EDT MON JUN 16 2008 NYZ001-010-019-020-085-171000- NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 548 AM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002>008-011>014-021-171000- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE- WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 548 AM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-171000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 548 AM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
In the hours before
Special weather statement, Jun 16, 11:51 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1151 AM EDT MON JUN 16 2008 NYZ002-003-010-011-161730- ORLEANS-MONROE-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...BUFFALO...BATAVIA 1151 AM EDT MON JUN 16 2008 ...STRONG STORMS THIS AFTERNOON... A FEW SHOWERS ARE BLOSSOMING ALONG A LAKE ONTARIO BREEZE BOUNDARY ACROSS THE REGION. AT 1150 AM TWO SEPARATE SHOWERS WERE NEAR THE TOWNS OF RAPIDS AND ANOTHER NEAR HOLLEY AND BROCKPORT. THESE SHOWERS WILL CONTINUE TO SLIDE EASTWARD ALONG THIS LAKE BREEZE BOUNDARY WITH ADDITIONAL NEW SHOWERS FORMING THROUGH THE AFTERNOON. AS THE ATMOSPHERE CONTINUES TO BECOME MORE UNSTABLE THROUGH THE AFTERNOON, ADDITIONAL SHOWERS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING, DOWNPOURS, GUSTY WINDS AND SMALL HAIL.
Special weather statement, Jun 16, 12:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1234 PM EDT MON JUN 16 2008 NYZ019>021-161945- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 1234 PM EDT MON JUN 16 2008 ...STRONG STORMS THIS AFTERNOON... SHOWERS AND THUNDERSTORMS WILL ERUPT THIS AFTERNOON ACROSS THE REGION WITH CLOUD TO GROUND LIGHTNING, DOWNPOURS, GUSTY WINDS AND HAIL. AT 1230 PM ACTIVITY WAS FORMING ALONG A LAKE ERIE BREEZE BOUNDARY FROM THE VICINITY OF CATTARAUGUS NORTHEASTWARD THROUGH DELEVAN AND INTO PORTAGEVILLE. REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS ARE ALSO POSSIBLE WITH THESE STORMS. THESE STORMS WILL SLOWLY PUSH EASTWARD THROUGH THE AFTERNOON. ADDITIONAL STORMS ARE EXPECTED THROUGH THE AFTERNOON AND INTO THE EVENING HOURS ACROSS THE REGION.
Special weather statement, Jun 16, 12:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1248 PM EDT MON JUN 16 2008 NYZ001-002-010-011-161845- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 1248 PM EDT MON JUN 16 2008 ...STRONG STORMS CONTINUE THIS AFTERNOON... ADDITIONAL STORMS WILL CONTINUE TO MIGRATE EASTWARD ACROSS THE NIAGARA PENINSULA THIS AFTERNOON. STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING, DOWNPOURS, GUSTY WINDS AND HAIL. WITH THESE STORMS FOLLOWING EARLIER STORMS, PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS IS POSSIBLE. AT 1245 PM THESE STORMS WERE LOCATED FROM SOUTH OF HAMILTON AND SAINT CATHERINES EASTWARD TOWARD THE NIAGARA RIVER. THESE STORMS WILL CONTINUE TO PUSH EASTWARD ACROSS NIAGARA COUNTY AND NORTHERN ERIE AND LATER INTO ORLEANS AND GENESEE COUNTIES THIS AFTERNOON.
Local storm report, Jun 16, 1:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
112 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL LOCKPORT 43.17N 78.70W
06/16/2008 E0.75 INCH NIAGARA NY TRAINED SPOTTER
PENNY TO A FEW NICKEL SIZE
&&
CTINGLEYLocal storm report, Jun 16, 1:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
114 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL NORTH TONAWANDA 43.04N 78.87W
06/16/2008 E1.00 INCH NIAGARA NY TRAINED SPOTTER
&&
CTINGLEYLocal storm report, Jun 16, 1:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
118 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 3 N NORTH TONAWANDA 43.09N 78.87W
06/16/2008 E0.75 INCH NIAGARA NY PUBLIC
&&
CTINGLEYThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:26 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jun 15, 10:31 PM EDT | Special Marine Warning | BUF | 32 min | |
| Jun 15, 11:15 PM EDT | Special Marine Warning | BUF | 60 min | |
| Jun 16, 1:00 AM EDT | Special Marine Warning | BUF | 60 min | |
| Jun 16, 1:26 AM EDT | Special Marine Warning | BUF | 64 min | |
| Jun 16, 1:58 AM EDT | Special Marine Warning | BUF | 32 min | |
| Jun 16, 11:59 AM EDT | Severe Thunderstorm Warning | BUF | Monroe | 55 min |
| Jun 16, 12:04 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 56 min |
| Jun 16, 12:17 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jun 16, 1:06 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 54 min |
| Jun 16, 1:14 PM EDT | Special Marine Warning | BUF | 47 min | |
| Jun 16, 1:28 PM EDT | Special Marine Warning | BUF | 62 min | |
| Jun 16, 1:52 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara | 53 min |
| Jun 16, 1:53 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 43 min |
| Jun 16, 2:15 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 20 min |
| Jun 16, 2:33 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 32 min |
| Jun 16, 2:43 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Wyoming | 44 min |
| Jun 16, 2:55 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 37 min |
| Jun 16, 2:57 PM EDT | Special Marine Warning | BUF | 28 min | |
| Jun 16, 4:06 PM EDT | Special Marine Warning | BUF | 28 min | |
| Jun 16, 5:03 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 57 min |
| Jun 16, 5:48 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Orleans, Wayne | 57 min |
| Jun 16, 6:30 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jun 16, 6:35 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Wyoming | 55 min |
| Jun 16, 6:44 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Livingston, Monroe, Ontario, Wayne | 61 min |
| Jun 16, 7:27 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Livingston, Wyoming | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.